Jul 25, 2000
how will taking this drug affect me ,I started this drug 7/1 /2000 along with ziagen of which almost killed me . Prior to this I never have taken any thing for the virus ,this is my fourteenth year I think could be longer I'm allergic to penicillium, have hep -C, viral load 200,000 or so t-cell; 35 would like to stay away from Doctors that guess as I've had such luck.I quit smoking and I don't drink I use appetite enhancers and exercise at least two to four times a week I'm primarily a fifty-one year old hermit with a dog for a best friend. PLEASE RESPOND AS SOON AS POSSIBLE.
Response from Dr. Pavia
I just lost my canine companion of 14 years, so I hope your dog is well. It sounds like you have taken good care of yourself and done well. However, with a viral load of 200,000 and a CD4 count of 35, it is time to do something. Your immune system has been fairly damaged.
I can't tell you what the best drugs for you are, but you need at least a 3 drug, possibly 4 drug combo. Everyone is different, and you are one of the one out of 20 who have a bad reaction to ziagen. Combivir, which is AZT and 3TC, could be a part of your new regimen. It can cause some headaches, muscle aches or loss of appetite, but for many people there will be no side effects. For the rest of the regimen, good choice would be either viramune, sustiva, or perhaps a combination of norvir and crixivan. Each has pluses and minuses, and might have side effects. However, you need to get your T cells up, and a good combo should do that, and should help you feel much better.
Keep up the things you do to take care of your self no matter what. And take your pup for a nice walk for me.
Andrew T. Pavia, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.